Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Hi, I have welts, I am to the point of

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2007
Answered : 2510 Questions
Question
Hi,
I have welts, I am to the point of digging my skin. I am taking diphenhydramine Hydrochloride, 25, mg Antihistamine but it is not doing the job. Still waking up at night digging. My B.P. meds are Losaartan Potassium 100mg which I don't believe is the problem but Doxazosin Mesylate 1mg is new. I am allergic to sulfa but believe it isn't that either? I have been rubbing Vicks Vaporub for relief of the welts and vaseline for the rest of my skin.
Posted Fri, 24 Nov 2017 in Skin Hair and Nails
 
 
Answered by Dr. Asmeet Kaur Sawhney 4 hours later
Brief Answer:
Management of welts

Detailed Answer:
Hi
Thanks for being at HealthcareMagic,

I have gone through your complaints and you seem to be having urticaria which is an allergic reaction.
It could become due to multiple causes like drugs, infection, food allergies, thyroid disease and sometimes without any cause.

I would recommend you to take antihistaminic like tablet cetirizine 10 mg two daily and apply a soothing lotion like calamine lotion on the affected areas.

Also, please stop taking Doxazosin as it could be the cause of your welts.

If your symptoms don't improve with Cetirizine you should go for a short course of oral steroids like tablet Prednisone 20 mg once daily for 5-7 days.
It is a prescription drug and you need to see the doctor in person to get it.

Regards
Dr Asmeet

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor